Zoloft Dependent

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

wantaBwell2
New Member


Date Joined Aug 2015
Total Posts : 4
   Posted 8/12/2015 10:13 AM (GMT -6)   
Hi! I stumbled upon this forum after googling info on how to wean off zoloft safely. I have been on 50mg dosage of zoloft for the past 14 years. I was originally prescribed zoloft for coping with postpartum depression and panic attacks (we filed bankruptcy due to loss of a small business 1 month after having my youngest son). I really needed the help at the time!!!!
However, I am tired of the side effects that come with it, although I believe I've benefited greatly from it in the past. I read an old forum on this subject and realized that I'm not alone with the side effects it's caused i.e. an uncontrollable (but infrequent) twitch of my left arm. Other side effects I've noticed are loss of emotion (feel like nothing excites me anymore, good or bad), huge appetite (gained about 20 lbs over the past 14 years), but worst of all I can look back and see that my "numbness to life" has caused me to ignore situations with my children (now almost grown) that should've alerted me to get involved instead of shrugging it off. Yes, I believe this med causes me to have a "meh, oh well" kind of attitude.
Maybe I should add in here that another reason I wanted on something was due to similarities in hormone-related mood swings that reminded me too much of being a teenage girl living at home with a mom going through menopause! (insert permanent scars here!!!) I DON'T want to be remembered like that! I've always told my husband that I'd rather die young from the side effects of zoloft than live to be 100 and be remembered as being a #()*$)%(&#)!!! LOL. What to do, what to do??!!!
I tried cold-turkey method for 1 week until my kids asked what was wrong with me (Yikes! Embarrassing!) SO today is day 1 of being back on 50mg. How can I wean safely and with little side effects?

AngelLisa
Forum Moderator


Date Joined Nov 2014
Total Posts : 2490
   Posted 8/12/2015 10:19 AM (GMT -6)   
Welcome wantaBwell2, I'm happy you found us this is a awesome community full of caring people that understand living with anxiety.

Are you under a doctors care? I highly recommend you speak to your doctor about a weaning schedule. We are not doctors and can't tell you how to do it. However I will say after being on it for 14 years you will need to do it very slowly. It might take a couple months to fully wean off the zoloft.

Here is a website on weaning from our resources on the top of the main page.

On-line drug weaning information: (to be used in conjunction with, not substitution for your doctor's instructions)

www.theroadback.org/


I hope you stick around and become a member of our community, we can help support and encourage you during your weaning process.
*******************************************************
Anxiety and Panic Moderator

Fibromyalgia, COPD, Bipolar II, GAD, sleep apnea, arthralgia, insomnia, paresthesia-bilateral feet, degenerative disc disease, diastolic dysfunction, GERD, Hypertension, lumbar disc disease, urinary incontinence, Peripheral neuropathy, Bells Palsy, Tachycardia, Costochondritis

Scaredy Cat
Forum Moderator


Date Joined Sep 2006
Total Posts : 26792
   Posted 8/12/2015 11:01 AM (GMT -6)   
Hello and welcome!

I just want to add my encouragement and echo the good input given above by A.L.

Do talk with your doctor for guidance...and also consider using a fish oil supplement if you are not currently taking one...as this is thought to be helpful in relieving withdrawal effects.

See also our Resources for great stress relief exercises and coping skills. Regular practice of these will help your discontinuation go as smoothly as possible.

Keep posting with us for anxiety support. :)

Scaredy Cat
Moderator:Anxiety/Panic

"Courage is not the abscence of fear, it is feeling afraid and doing it anyway!"

"Worrying does not empty tomorrow of its troubles...it empties today of its strength."
Corrie Ten Boom

Panic Syndrome recovery due to CBT

super20dan
Veteran Member


Date Joined Sep 2014
Total Posts : 804
   Posted 8/12/2015 2:44 PM (GMT -6)   
the re is an easy way to do it but you need help from your dr. switch to prozac for a short period . about 2 months. then just stop the prozac. its super easy to quit. no withdrawals . for me there was none at least. there was a short lag for the prozac to start working but the horriable zoloft withdrawl systems were absent. many drs do this for patients on paxal who want to quit. its supposed to be the worst to stop . zoloft is no picnic either but my way greatly lessions the symptoms.

wantaBwell2
New Member


Date Joined Aug 2015
Total Posts : 4
   Posted 8/12/2015 4:12 PM (GMT -6)   
Thanks so much for the kind words of encouragement! It is refreshing to find others that are interested in helping one another!

I actually went to the dr yesterday to get a renewal of zoloft. I didn't mention wanting to quit due to how I felt at the moment. I will call her this week.

I've noticed something today after just one 50mg dose (my usual) that my energy is gone, and I can't seem to accomplish my daily tasks that I was doing so well with last week.


I will try the fish oil and continue in my research for weaning off this medicine. Thanks again.


NEW QUESTION:
Has anyone here gotten off of Zoloft without replacing it with another drug and been successful with it for a long period of time, like a year or more? Curious about long term effects. Do symptoms return that give one the desire to go back to meds?

Scaredy Cat
Forum Moderator


Date Joined Sep 2006
Total Posts : 26792
   Posted 8/12/2015 7:32 PM (GMT -6)   
I can't answer from experience, as I have not taken meds...

...but I have done both therapy...and self help.

...and have done research that speaks to the fact that when giving up one coping mechanism...it is helpful to pick up another one, to ensure success and long term anxiety management.

So, my suggestion and encouragement would be to seek out one or both of these treatment options!

S.C.
Moderator:Anxiety/Panic

"Courage is not the abscence of fear, it is feeling afraid and doing it anyway!"

"Worrying does not empty tomorrow of its troubles...it empties today of its strength."
Corrie Ten Boom

Panic Syndrome recovery due to CBT

super20dan
Veteran Member


Date Joined Sep 2014
Total Posts : 804
   Posted 8/12/2015 9:01 PM (GMT -6)   
i have been off zoloft (and prozac and all other antidepressants ) for almost 2 years. generally i feel much better but still suffer from anxiety time to time. i take buspar as needed (not often). i do not want to return to ssri drugs ever again and hope to remain free from them. it can be done-just depends on what kind of physiological shape your are in. some people really need the meds. so far far 2 years i do not need it

Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 6993
   Posted 8/13/2015 2:20 AM (GMT -6)   
Hi

Welcome to the forum.

It is always best to slowly reduce the dosage of an AD to reduce the chance of withdrawal effects and keep in touch with your doctor.

I have been on medication since 2005 and have not been off them since but I do have some friend who have stopped and one of them did really well off medication the other ended up back on them after a couple of months.

Hibee
I try not to worry about the future -- so I take each day just one anxiety attack at a time.

ANXIETY & PANIC FORUM MODERATOR

Diagnosed with:- Asperger's Syndrome, Dyslexia, GAD, Social Anxiety Disorder, Health Anxiety, OCD, Depression and Scheuermann's Disease (Adult)

Medications:- 60mg Prozac, 30mg Mirtazapine , Haloperidol 2mg per day, Dihydrocodeine 180mg per day

wantaBwell2
New Member


Date Joined Aug 2015
Total Posts : 4
   Posted 8/14/2015 6:13 AM (GMT -6)   
Update: Yesterday I took half my regular dose (25mg). Felt pretty well! Less of an appetite!! Great! Slightly more than normal, but I've been so passive with life that that doesn't necessarily mean a bad thing. My kids didn't ask me what was wrong with me, LoL, SOOO....we'll see how this goes on half dose for awhile. Thanks for the support!

Scaredy Cat
Forum Moderator


Date Joined Sep 2006
Total Posts : 26792
   Posted 8/14/2015 1:01 PM (GMT -6)   
Good report! :) I hope it continues to go well for you...I am sure it will!

Thanks for the update, and keep them coming...we are here to cheer you on in your goals!

S.C.
Moderator:Anxiety/Panic

"Courage is not the abscence of fear, it is feeling afraid and doing it anyway!"

"Worrying does not empty tomorrow of its troubles...it empties today of its strength."
Corrie Ten Boom

Panic Syndrome recovery due to CBT
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 17, 2017 2:40 PM (GMT -6)
There are a total of 2,883,337 posts in 316,377 threads.
View Active Threads


Who's Online
This forum has 157502 registered members. Please welcome our newest member, robert ford.
518 Guest(s), 15 Registered Member(s) are currently online.  Details
Nolan1654, Lapis_29, Jasperilla, countess18, Depov, Brook58, SaraOnThisSite, dbwilco, Sono, malrd789, xy123, Mb244, straydog, worryboi, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer